Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Sep 23, 2021, 12:13 PM EDT for Collier County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2021, 12:13 PM EDT (16:13 UTC)
- Expired
- Sep 23, 2021, 1:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 30
County Collier County, FL
The radar
The Miami radar (KAMX), 141 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 4.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
003
WWUS82 KMFL 231613
SPSMFL
Special Weather Statement
National Weather Service Miami FL
1213 PM EDT Thu Sep 23 2021
FLZ069-070-231700-
Coastal Collier County FL-Inland Collier County FL-
1213 PM EDT Thu Sep 23 2021
...A strong thunderstorm will impact portions of northwestern Collier
County through 100 PM EDT...
At 1212 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Vineyards, or near Golden Gate Estates.
This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Golden Gate Estates, Vineyards, Golden Gate, Orangetree and North
Naples.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2615 8172 2629 8175 2635 8153 2616 8151
TIME...MOT...LOC 1612Z 254DEG 3KT 2623 8167
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
KELLYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 23, 9:29 AM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Sep 23, 9:29 AM EDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Miami FL 929 AM EDT Thu Sep 23 2021 .UPDATE... Scattered showers over the local waters and Gulf coast this morning. High pressure with a generally S/SW flow ahead of a frontal boundary working its way down the peninsula. An east coast sea breeze will develop today with a light synoptic S/SW which will allow showers and thunderstorms to focus over the interior and east coast this afternoon and evening. Abundant moisture is still across South Florida and is depicted well on water vapor satellite imagery and the 12Z MFL sounding having a precipitable water value just above 2 inches. Main impacts from showers and storms will continue to be the heavy rainfall and localized flooding. Showers and storms will continue to have very efficient rain rates as well as slow storm motion with a light mean wind vertical profile. Flooding continues to be the main concern, particularly over areas that have seen abundant rainfall in previous days with higher antecedent conditions across these localized areas. If these particular areas see heavy rainfall today it only furthers the flooding potential in those locations. Only a few minor changes to the forecast given current radar and current observations. && .PREV DISCUSSION... (Issued 732 AM EDT Thu Sep 23 2021) AVIATION(12Z TAFS)... Light and variable winds this morning with a few showers over the Gulf coast. S/SW prevailing flow with a east coast sea breeze developing around 17z and moving through the east coast terminals. Showers and storms will focus over the interior and east coast this afternoon with VCTS. TEMPOS will likely be added for MVFR/IFR cigs/vis this afternoon in subsequent forecast once timing and location of impacts confidence increases. L/V winds once again tonight. PREV DISCUSSION... (Issued 210 AM EDT Thu Sep 23 2021) SHORT TERM... Today through Friday: A mid-level trough will continue to advect through the Great Lakes today as an associated frontal boundary at the surface continues to drag southwards across the northern portion of the Florida Peninsula. The persistent plume of tropical moisture remains over South Florida, thus keeping us in the same muggy and humid pattern we have been in over the last two weeks. This plume of deep tropical moisture out ahead of the approaching boundary with precipitable water values upwards of 2.0 inches and a moist vertical column will allow for another round of showers and thunderstorms to push across South Florida later today. Southwesterly flow out ahead of the frontal boundary will allow for the greatest coverage of shower and thunderstorm activity to be across the interior, Lake Okeechobee region, and east coast metro areas today. With the potential of a weak sea-breeze developing along the east coast and remaining stationary close to the coast due to the prevailing southwesterly flow, the concern for localized flooding across the east coast metro areas due to repeated rounds of heavy rainfall remains with us today. Storm organization will once again be multicellular with new development occurring along propagating outflow boundaries and boundary collisions. Although localized flooding and heavy rainfall remain the primary hazards with thunderstorms today, frequent lightning and gusty winds are also possible with the stronger updrafts today. The aforementioned frontal boundary enters South Florida on Friday, with prevailing low level flow switching to a northeasterly/northerly direction on Friday afternoon as the frontal boundary slowly propagates southwards across the region. With a lack of ample upper level synoptic forcing, the progression of the boundary through the region will be slow. Abundant moisture will remain out ahead of the boundary which will allow for shower and thunderstorm activity to once again develop across South Florida on Friday as dueling north/northeasterly low level flow and south/southwesterly mid to upper level flow act to favor convection on the eastern side of the peninsula during the afternoon hours. Given the recent pattern and antecedent conditions, the combination of heavy rainfall and saturated soils will keep the potential for localized flooding in the forecast, especially in areas that receive repeated rounds of heavy rainfall. LONG TERM (Friday Night through Wednesday)... Going into the weekend the front should remain stalled somewhere between Lake Okeechobee and the I-4 corridor in central Florida as the parent trough begins to exit the region to our east. Ahead of the front, the summerlike pattern will continue, though winds should transition to a more northeasterly direction as high pressure takes control across eastern portions of the U.S. With this low level flow pattern, expect interior and Gulf Coast to experience the best rain potential, however, nocturnal showers and perhaps a storm or two will be possible along the Atlantic coast. Going into Sunday and the start of the new workweek, some changes begin to take place. Aloft, our upper level flow pattern begins to veer a bit as a shortwave begins to slide north of our region and amplifies over the western Atlantic. This will re-energize the front or at least put it on the move southward through the region. Dry air advection will take place and will begin to limit diurnally driven convection north of Alligator Alley on Sunday and perhaps areawide by Monday depending on how far south the front slides. This dry northwesterly upper flow will likely continue to limit most convective development across the region early next week bringing a much needed break to finish up the long term period. However, there could still be a few rogue showers with the easterly low level flow...all depending on where the better moisture manifests within the boundary layer. Temperatures look to be on par with what we tend to expect for late September or early October. MARINE... As a frontal boundary approaches the region, winds will be light out of the south to southwest direction today before transitioning to a north to northeasterly direction on Friday. Winds will increase a tad behind the frontal passage this weekend, however the increase in wind speeds will have no substantial impact on seas as they will remain at 2 feet or less in all area waters. Outside of any shower or thunderstorm, overall marine conditons will remain benign. Scattered to numerous showers and thunderstorms are possible over the area waters throughout the rest of the week into the weekend. Waterspouts and locally higher winds and seas are also possible in showers and thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... Miami 76 89 77 89 / 40 80 30 60 West Kendall 74 90 75 91 / 40 80 30 60 Opa-Locka 75 90 76 90 / 40 80 30 60 Homestead 74 89 75 89 / 40 70 30 60 Fort Lauderdale 76 88 77 89 / 40 80 30 50 N Ft Lauderdale 76 89 77 89 / 40 80 30 50 Pembroke Pines 74 90 75 89 / 40 80 30 50 West Palm Beach 75 88 75 89 / 40 80 30 50 Boca Raton 75 88 76 88 / 40 80 30 50 Naples 75 89 74 89 / 20 60 30 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...Kelly Today through Friday and Marine...Hadi Friday Night through Wednesday...Frye Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Sep 23, 9:15 AM EDT, 2 hours 58 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 915 AM EDT Thu Sep 23 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 240715- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 915 AM EDT Thu Sep 23 2021 ...Localized Flooding Possible Today... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered to numerous thunderstorms are expected across South Florida today. Heavy rainfall, lightning, and gusty winds are the primary hazards. Flooding: Localized flooding of urban and/or poorly drained areas is possible due to heavy rainfall and slow storm motion. Waterspouts: A few waterspouts are possible over the local South Florida waters. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Scattered to locally numerous showers and thunderstorms are expected each day, primarily during the afternoon hours. Lightning and heavy rainfall causing localized flooding are the primary hazards. An elevated risk of rip currents for northern portions of the east coast is possible due to a long period swell this weekend. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Sep 23, 11:21 AM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1121 AM EDT THU SEP 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLOOD 6 NW ORTONA 26.87N 81.36W
09/22/2021 GLADES FL EMERGENCY MNGR
DELAYED LSR - GLADES COUNTY EMERGENCY MANAGEMENT
REPORTED THE CLOSURE OF STATE ROAD 29 BETWEEN STATE ROAD
78 AND COUNTY ROAD 74 DUE TO SHEET FLOW FLOODING ON
WEDNESDAY.
&&
EVENT NUMBER MFL2100058
RAGSpecial weather statement, Sep 23, 12:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
1213 PM EDT Thu Sep 23 2021
FLZ069-070-231700-
Coastal Collier County FL-Inland Collier County FL-
1213 PM EDT Thu Sep 23 2021
...A strong thunderstorm will impact portions of northwestern Collier
County through 100 PM EDT...
At 1212 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Vineyards, or near Golden Gate Estates.
This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Golden Gate Estates, Vineyards, Golden Gate, Orangetree and North
Naples.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2615 8172 2629 8175 2635 8153 2616 8151
TIME...MOT...LOC 1612Z 254DEG 3KT 2623 8167
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
KELLYThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 12:30 PM EDT | Areal Flood Advisory | MFL | Collier | 2 hr |
| Sep 23, 4:54 PM EDT | Special Weather Statement | MFL | Broward | 36 min |
| Sep 23, 4:57 PM EDT | Special Weather Statement | MFL | Palm Beach | 63 min |
| Sep 23, 5:26 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 3 hr |
| Sep 23, 5:44 PM EDT | Special Weather Statement | MFL | Broward | 46 min |
| Sep 23, 6:28 PM EDT | Special Weather Statement | MFL | Miami-Dade | 47 min |
| Sep 23, 7:36 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 3 hr |
| Sep 23, 7:54 PM EDT | Special Marine Warning | MFL | 51 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.